Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 27, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 28, 2014, 3:48 PM CDT for Barton County, Russell County, Kansas. It took effect at Apr 28, 2014, 7:57 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:48 PM CDT (20:48 UTC)
- In effect from
- Apr 28, 2014, 7:57 PM CDT
- Expired
- Apr 29, 2014, 7:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -278 m²/s²
- 0-3 km storm-relative helicity
- -266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWUS73 KICT 282048 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT MON APR 28 2014 KSZ032-047-291100- /O.NEW.KICT.WI.Y.0027.140429T1400Z-140430T0000Z/ /O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 348 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. NORTHWEST WINDS WILL PICK BACK UP BY LATE TUESDAY MORNING AND LAST INTO THE EARLY EVENING HOURS. * WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. FOR TUESDAY...NORTHWEST WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS TO 40 MPH. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ033-048>053-067>069-082-083-290100- /O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA 348 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
4 follow-up statements
804 WWUS73 KICT 282205 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 505 PM CDT MON APR 28 2014 KSZ047-291215- /O.UPG.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/ /O.NEW.KICT.HW.W.0006.140428T2205Z-140429T0100Z/ /O.CON.KICT.WI.Y.0027.140429T1400Z-140430T0000Z/ BARTON- INCLUDING THE CITY OF...GREAT BEND 505 PM CDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS WITH GUSTS OVER 60 MPH LIKELY. NORTHWEST WINDS WILL PICK BACK UP BY LATE TUESDAY MORNING AND LAST INTO THE EARLY EVENING HOURS. * WINDS...FROM THE NORTHWEST AT 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. FOR TUESDAY... NORTHWEST WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS TO 40 MPH. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-291215- /O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/ /O.CON.KICT.WI.Y.0027.140429T1400Z-140430T0000Z/ RUSSELL- INCLUDING THE CITY OF...RUSSELL 505 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. NORTHWEST WINDS WILL PICK BACK UP BY LATE TUESDAY MORNING AND LAST INTO THE EARLY EVENING HOURS. * WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. FOR TUESDAY... NORTHWEST WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS TO 40 MPH. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ033-048>053-067>069-082-083-290100- /O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA 505 PM CDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
241 WWUS73 KICT 290057 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 757 PM CDT MON APR 28 2014 KSZ047-291500- /O.EXP.KICT.HW.W.0006.000000T0000Z-140429T0100Z/ /O.EXT.KICT.WI.Y.0027.140429T0100Z-140430T0000Z/ BARTON- INCLUDING THE CITY OF...GREAT BEND 757 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT THROUGH TUESDAY. * WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-291500- /O.CAN.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/ /O.EXT.KICT.WI.Y.0027.140429T0057Z-140430T0000Z/ RUSSELL- INCLUDING THE CITY OF...RUSSELL 757 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY. * WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ033-048>053-067>069-082-083-291500- /O.EXT.KICT.WI.Y.0026.000000T0000Z-140430T0000Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA 757 PM CDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT THROUGH TUESDAY. * WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
158 WWUS73 KICT 290752 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 252 AM CDT TUE APR 29 2014 KSZ033-048>053-067>069-082-083-292200- /O.CON.KICT.WI.Y.0026.000000T0000Z-140430T0000Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA 252 AM CDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TODAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. * WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS...ESPECIALLY ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-047-292200- /O.CON.KICT.WI.Y.0027.000000T0000Z-140430T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 252 AM CDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE DAYTIME HOURS TODAY. * WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG WIND GUSTS...ESPECIALLY ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
900 WWUS73 KICT 292354 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT TUE APR 29 2014 KSZ033-048>053-067>069-082-083-300100- /O.EXP.KICT.WI.Y.0026.000000T0000Z-140430T0000Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA 654 PM CDT TUE APR 29 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. NORTHWESTERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT WILL REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ KSZ032-047-300100- /O.EXP.KICT.WI.Y.0027.000000T0000Z-140430T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 654 PM CDT TUE APR 29 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. NORTHWESTERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT WILL REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:22 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 28, 3:22 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT MON APR 28 2014 .SYNOPSIS... ISSUED AT 201 PM CDT MON APR 28 2014 STRONG UPPER LOW CONTINUES TO CHURN OVER SOUTH CENTRAL NEBRASKA WITH THE COLD FRONT WELL EAST OF THE FORECAST AREA. MOST OF THE FORECAST AREA IS IN THE WRAP AROUND REGION OF THIS SYSTEM WHICH IS PROVIDING VERY STRONG NW WINDS AND SCT SHOWERS OVER CENTRAL KS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 201 PM CDT MON APR 28 2014 CURRENT HEADLINES LOOK ON TRACK. WILL TAKE A ANOTHER LOOK AT THE WIND ADVISORY CLOSER TO EXPIRATION TIME AND SEE IF IT NEEDS TO BE EXTENDED OUT IN TIME AS WINDS SHOULD STAY UP OVER CENTRAL KS THIS EVENING. UPPER LOW WILL SLOWLY MOVE EAST TONIGHT INTO TUE AND BY TUE AFTERNOON WILL BE SITUATED OVER NORTHERN MO/SOUTHERN IA. MID AND UPPER COLD POCKET WILL SLIDE OVER THE AREA TONIGHT INTO TUE WHICH WILL PROVIDE INCREASING CLOUDS AND SHOWER CHANCES OVERNIGHT AND ESPECIALLY TUE. WHILE WE CURRENTLY HAVE HIGH CONFIDENCE THAT MUCH OF AREA WILL GET WET LATE TONIGHT THROUGH TUE...UNFORTUNATELY WE ALSO HAVE HIGH CONFIDENCE THAT WE ARE ONLY LOOKING AT LIGHT RAINFALL AMOUNTS. GUSTY WINDS WILL AGAIN BE EXPECTED ACROSS MUCH OF THE AREA ON TUE AFTERNOON...BUT SPEEDS SHOULD BE AROUND 10MPH LESS THAN TODAY. TO GET THINGS STARTED WILL THROW RUSSELL AND BARTON COUNTIES INTO A WIND ADVISORY WHERE CONFIDENCE IS THE HIGHEST AT THIS TIME. UNLIKE TODAY IT WOULD BE ON THE LOWER END OF THE ADVISORY SCALE. UPPER LOW WILL NOT MOVE MUCH MUCH ON WED ALLOWING COLD AIR AND CLOUDS TO LINGER. BELOW NORMAL TEMPS ARE EXPECTED FOR TUE AND ESPECIALLY WED WITH HIGHS 10 TO 15 DEGREES BELOW NORMAL. FOR THU...THE AREA WILL REMAIN IN NW FLOW ALOFT WITH THE PRECIP STAYING EAST OF THE FORECAST AREA. TEMPS WILL CONTINUE TO BE AROUND 10 DEGREE BELOW NORMAL BUT WE SHOULD AT LEAST BE SEEING SOME SUNSHINE. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 201 PM CDT MON APR 28 2014 WEATHER PATTERN THROUGH THESE EXTENDED PERIODS CONTINUES TO NOT LOOK CONDUCIVE FOR RAINFALL. THE MAIN THEME FOR THE END OF THE WEEK THROUGH THE WEEKEND WILL BE FOR BROAD UPPER TROUGHING OVER THE GREAT LAKES INTO THE UPPER MISSISSIPPI VALLEY. THIS WILL KEEP NW FLOW ALOFT OVER THE FORECAST AREA WHICH WILL PROMOTE GRADUALLY WARMING TEMPS WITH LOW 70S ANTICIPATED BY SAT. THERE IS SOME MODEL AGREEMENT THAT THE UPPER PATTERN WILL START TO FLATTEN OUT FOR SUN INTO MON. THIS MAY START TO ALLOW SOME BETTER MOISTURE TO WORK NORTH ACROSS THE SOUTHERN PLAINS. HOWEVER...RAINFALL CHANCES STILL LOOK MINIMAL WITH LACK OF ANY UPPER DYNAMICS. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1230 PM CDT MON APR 28 2014 STEEP LAPSE RATES AND STRONG WINDS ALOFT...WILL RESULT IN VERY WINDY CONDITIONS AT ALL SITES THROUGHOUT THE PERIOD. MODELS FAIRLY CONSISTENT WITH INCREASING LIFT/MOISTURE WHICH WILL LEAD TO LIGHT PRECIPITATION MOST LIKELY AT KRSL/KSLN STARTING AFTER MIDNIGHT AND CONTINUING INTO THE MORNING. PRECIPITATION COULD WORK INTO KHUT/KICT AROUND/AFTER DAYBREAK. PREDOMINATELY VFR CONDITIONS ARE ANTICIPATED...BUT A FEW HOURS OF HIGH MVFR CONDITIONS ARE POSSIBLE...WITH THE GREATER CHANCES ROUGHLY 1000 UTC-14 UTC AROUND KRSL/KSLN/KHUT. MVFR CONDITIONS ALSO POSSIBLE AT KICT BUT CHANCES LOOK A BIT LOW TO MENTION AT THIS TIME. -HOWERTON && .FIRE WEATHER... ISSUED AT 201 PM CDT MON APR 28 2014 FIRE WEATHER CONCERNS WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS. NORTHWEST WINDS ARE EXPECTED TO REMAIN GUSTY OVERNIGHT...ESPECIALLY ACROSS CENTRAL KS...WHERE GUSTS IN THE 30-35 MPH RANGE WILL BE LIKELY. LIGHT RAIN SHOWERS WILL OVERSPREAD THE AREA ON TUE WHICH MAY LIMIT THE FIRE DANGER. HOWEVER...AREAS ALONG AND WEST OF I-135 THAT DO NOT SEE PRECIP WILL HAVE VERY HIGH GRASSLAND FIRE DANGER DUE TO GUSTY NORTHWEST WINDS. SPEEDS WILL BE ABOUT 10 MPH LESS THAN THEY ARE TODAY. VERY HIGH FIRE DANGER WILL AGAIN BE ON TAP FOR WED AFTERNOON FOR ALONG AND WEST OF I-135 WITH NW WINDS IN THE 15-25 MPH RANGE ANTICIPATED. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 56 40 58 / 40 50 20 10 HUTCHINSON 42 55 39 58 / 40 50 20 10 NEWTON 42 54 38 57 / 30 50 20 10 ELDORADO 43 54 38 57 / 30 50 20 10 WINFIELD-KWLD 46 57 38 60 / 20 40 20 10 RUSSELL 38 52 36 56 / 60 60 20 10 GREAT BEND 39 53 36 57 / 50 50 20 10 SALINA 41 53 38 57 / 50 60 30 10 MCPHERSON 40 54 38 58 / 40 60 20 10 COFFEYVILLE 46 59 38 59 / 20 40 20 10 CHANUTE 44 55 39 57 / 20 50 30 10 IOLA 44 55 40 57 / 20 50 30 10 PARSONS-KPPF 45 57 39 58 / 20 40 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033- 047>051-067-068-082-083. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>069-082-083. &&
Hazardous weather outlook, Apr 28, 4:22 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 422 AM CDT MON APR 28 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 422 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG WEST TO NORTHWEST WINDS WILL DEVELOP AGAIN TODAY ACROSS MUCH OF SOUTH CENTRAL AND CENTRAL KANSAS. THIS WILL RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER. THE STRONG WINDS MAY ALSO RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITY. PLEASE REFER TO THE LATEST RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON FOR THE OKLAHOMA BORDER COUNTIES OF SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY AND OCCASIONALLY STRONG NORTHWEST WINDS ARE EXPECTED AGAIN ON TUESDAY...WHICH WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER FOR LOCATIONS GENERALLY ALONG AND WEST OF I-135. GUSTY WINDS WILL PERIODICALLY ELEVATE THE GRASSLAND FIRE DANGER DURING THE AFTERNOON HOURS ON WEDNESDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY. HOWEVER THE RISK FOR ORGANIZED STORMS AND SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:05 PM CDT | High Wind Warning | ICT | Barton | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.